Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 22, NWS Norman, OK

April 19, 1995Clay County, Texas

NWS Norman, OK issued this tornado warning at Apr 19, 1995, 7:42 PM CDT for Clay County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 1995, 7:42 PM CDT (00:42 UTC)
Expired
Apr 19, 1995, 8:15 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Whole counties

County Clay County, TX

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:43 PM CDTTornado F0Joy, TXSevere thunderstorms produced three tornados and large hail as they moved south of the Red River. The first tornado touched down four miles southwest of Burkburnett, where it downed trees. The second touchdown was near Burkburnett, and the third tornado was

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 200044
TOROKC
TXC077-200115-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
742 PM CDT WED APR 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     SOUTHERN CLAY


AT 740 PM SPOTTERS REPORTED A TORNADO ABOUT 15 MILES SOUTHWEST OF
BELLEVUE.  THE TORNADO WAS MOVING NORTHEAST AT 45 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 19, 3:44 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
345 PM CDT WED APR 19 1995

SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION
WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG
CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER
CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST
OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH
BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX
TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE
NIGHT. WL INCLUDE SOME SVR IN FCST.

MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO
MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH
OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI
PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH
MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING
IN   FOR REST OF WKEND THRU MON.

WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A
CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD.

FCSTID=17
HBR   52  73  45  76 / 60  20  0   10
OKC   54  71  46  76 / 50  20  0   0
SPS   52  75  47  78 / 70  20  0   0
GAG   48  65  42  68 / 40  30  0   10
PNC   53  69  45  68 / 40  20  0   10
DUA   56  75  50  77 / 70  20  0   0

.OKC...TORNADO WATCH ZNS 037-039-044>047-050>052.
.TX...TORNADO WATCH ZNS 083>090.

In the hours before

Local storm report, Apr 19, 3:48 PM CDT, 3 hours 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT WED APR 19 1995

TIME(CDT)  .....CITY LOCATION.....   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

110 PM     SE SIDE OF WICHITA FALLS  TX     3/4 INCH HAIL
04/19/95   WICHITA

115 PM     2.5 SW DEAN               TX     QUARTER SIZE HAIL
04/19/95   CLAY

120 PM     2 NE SCOTLAND             TX     3/4 INCH HAIL
04/19/95   ARCHER

125 PM     CHARLIE                   TX     QUARTER SIZE HAIL
04/19/95   CLAY

140 PM     8 NW PETROLIA             TX     NICKEL SIZE HAIL
04/19/95   CLAY

145 PM     7 S 2 E TEMPLE            OK     3/4 INCH HAIL
04/19/95   COTTON

  _
SPEG

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.